Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On purity of inertia


Author: David Harbater
Journal: Proc. Amer. Math. Soc. 112 (1991), 311-319
MSC: Primary 14E22; Secondary 12F12, 14G20, 14H30
DOI: https://doi.org/10.1090/S0002-9939-1991-1064903-4
MathSciNet review: 1064903
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper considers the phenomenon of inertia groups jumping at regular points of the branch locus of a cover, especially in mixed characteristic. After giving conditions under which this cannot occur, these ideas are applied to the problem of obtaining groups as Galois groups of unramified covers of the affine line in finite characteristic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14E22, 12F12, 14G20, 14H30

Retrieve articles in all journals with MSC: 14E22, 12F12, 14G20, 14H30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1064903-4
Keywords: Purity, inertia, branched cover, fundamental group
Article copyright: © Copyright 1991 American Mathematical Society